Alert archive / California / Gale Warnings in 2018

Gale Warning 32, NWS Eureka, CA

November 23, 2018

NWS Eureka, CA issued this gale warning at Nov 23, 2018, 2:24 AM PST. It took effect at Nov 23, 2018, 4:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2018, 2:24 AM PST (10:24 UTC)
In effect from
Nov 23, 2018, 4:00 AM PST
Expired
Nov 23, 2018, 12:00 PM PST
In force
8 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

701 
WHUS76 KEKA 231024
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
224 AM PST Fri Nov 23 2018

PZZ470-231830-
/O.UPG.KEKA.SC.Y.0095.000000T0000Z-181124T1400Z/
/O.NEW.KEKA.GL.W.0032.181123T1200Z-181123T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
224 AM PST Fri Nov 23 2018

...GALE WARNING IN EFFECT UNTIL NOON PST TODAY...

The National Weather Service in Eureka has issued a Gale Warning,
which is in effect until noon PST today. The Small Craft Advisory
is no longer in effect. 

* WINDS...South winds 25 to 35 kt gusting to 40 kt this morning. 
 
* WAVES/SEAS...Seas around 15 ft today becoming 10 to 12 ft
  tonight.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-231830-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-181124T1400Z/
Pt St George to Cape Mendocino out 10 nm-
224 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

* WINDS...South winds 15 to 30 kt gusting to 40 kt this morning. 

* WAVES/SEAS...Seas 12 to 14 ft today becoming 10 to 12 ft 
  tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-231830-
/O.CON.KEKA.SC.Y.0096.000000T0000Z-181124T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
224 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

* WINDS...Southwest 15 to 25 kt today. 

* WAVES/SEAS...Seas around 10 to 13 ft today and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-231830-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-181124T2000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
224 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

* WINDS...Southwest 15 to 25 kt today. 

* WAVES/SEAS...Seas 10 to 13 ft today and tonight.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
2 follow-up statements
782 
WHUS76 KEKA 231650
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
850 AM PST Fri Nov 23 2018

PZZ470-232000-
/O.CON.KEKA.GL.W.0032.000000T0000Z-181123T2000Z/
Pt St George to Cape Mendocino 10 to 60 nm-
850 AM PST Fri Nov 23 2018

...GALE WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY...

* WINDS...South winds 25 to 35 kt gusting to 40 kt this morning.

* WAVES/SEAS...Seas around 15 ft today becoming 10 to 12 ft 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Gale Warning means winds of 34 to 47 knots are imminent or
occurring. Operating a vessel in gale conditions requires
experience and properly equipped vessels. It is highly
recommended that mariners without the proper experience seek safe
harbor prior to the onset of gale conditions.

&&

$$

PZZ450-240100-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-181124T1400Z/
Pt St George to Cape Mendocino out 10 nm-
850 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

* WINDS...South winds 15 to 30 kt gusting to 40 kt this morning.

* WAVES/SEAS...Seas 12 to 14 ft today becoming 10 to 12 ft 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-240100-
/O.CON.KEKA.SC.Y.0096.000000T0000Z-181124T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
850 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

* WINDS...Southwest to west at 15 to 20 kt with gusts to 25 kt today.

* WAVES/SEAS...Seas around 10 to 13 ft today and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-240100-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-181124T2000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
850 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

* WINDS...Southwest to west at 15 to 20 kt with gusts to 25 kt today.

* WAVES/SEAS...Seas 10 to 13 ft today and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
712 
WHUS76 KEKA 231957
MWWEKA

Urgent - Marine Weather Message
National Weather Service Eureka CA
1157 AM PST Fri Nov 23 2018

PZZ470-240400-
/O.EXP.KEKA.GL.W.0032.000000T0000Z-181123T2000Z/
/O.EXB.KEKA.SC.Y.0095.181123T2000Z-181124T1400Z/
Pt St George to Cape Mendocino 10 to 60 nm-
1157 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST SATURDAY...
...GALE WARNING WILL EXPIRE AT NOON PST TODAY...

The National Weather Service in Eureka has issued a Small Craft
Advisory, which is in effect until 6 AM PST Saturday. 

* WINDS...Southwest to west at 15 to 20 kt with gusts to 25 kt 
  today.

* WAVES/SEAS...Seas 10 to 13 ft today and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ450-240400-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-181124T1400Z/
Pt St George to Cape Mendocino out 10 nm-
1157 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

* WINDS...South winds 15 to 30 kt gusting to 40 kt this morning.

* WAVES/SEAS...Seas 12 to 14 ft today becoming 10 to 12 ft 
  tonight. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ455-240400-
/O.CON.KEKA.SC.Y.0096.000000T0000Z-181124T1400Z/
Cape Mendocino to Pt Arena out 10 nm-
1157 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
SATURDAY...

* WINDS...Southwest to west at 15 to 20 kt with gusts to 25 kt 
  today.

* WAVES/SEAS...Seas around 10 to 13 ft today and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

PZZ475-240400-
/O.CON.KEKA.SC.Y.0095.000000T0000Z-181124T2000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1157 AM PST Fri Nov 23 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON PST
SATURDAY...

* WINDS...Southwest to west at 15 to 20 kt with gusts to 25 kt 
  today.

* WAVES/SEAS...Seas 10 to 13 ft today and tonight.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 21 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 22, 3:58 PM PST, 10 hours 26 minutes earlier.

Area forecast discussion, Nov 22, 3:58 PM PST, 10 hours 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
358 PM PST Thu Nov 22 2018

.SYNOPSIS...While showers taper off this afternoon, another round
of heavy rain will impact northwest California late tonight into
Friday. Drier weather is expected during the weekend, with wet
and windy weather redeveloping during the early to middle portions
of next week.

&&

.DISCUSSION...Round 2 of our series of storms is wrapping up this
afternoon. Shower activity has essentially ended across the
Redwood coast, and the back-edge of the rest of the showers will
continue to work southeastward down the Mendocino coast and inland
through early evening. Rainfall amounts generally ranged from 0.25
to 0.75 inches, with lighter amounts across southern Mendocino
county. Amounts for this next round look to be in the 1 to 3 inch
range, with locally higher amounts of 4 to 6 inches in the west-
southwest-facing high terrain. The rain will start off light later
this evening, arriving from west to east, but will become heavy at
times late tonight into Friday morning, before tapering off from
northwest to southeast Friday midday through the afternoon. This
will be a warmer storm with better IVT (Integrated Vapor
Transport) taking aim more orthogonally, or directly, at our
coast. Small streams, urban, and low-lying areas may flood briefly
at times during and shortly after the heaviest rainfalll rates on
Friday. Additionally, opted to issue another Wind Advisory for
Del Norte and interior northern Humboldt. Winds do not look quite
as strong as with todays event, where we saw gusts up to 54 mph at
CEC, and locally 60 to 70 mph over some of the ridgetop locations
in the adjacent high terrain. Expect peak wind gusts maybe 5 to 10
mph less, peaking during the mid-morning hours on Friday.

Additionally, we continue to carry a flash flood watch through 4
pm on Friday for the small sections of the Carr Fire and Mendocino
Complex burn scars that lie within NWS Eureka CWA. While it would
take some really heavy rainfall rates to cause problems, those
areas should continue to be wary of localized flash flooding and
debris flows during any more intense rainfall on Friday.

Looking into the weekend, ridging will redevelop across the West
Coast which will allow for largely dry weather across northwest
California this weekend into Monday. More episodes of heavy rain
and gusty winds are set to arrive by Tuesday and potentially
continue through Thursday of next week. /AAD

&&

.AVIATION...Another frontal system brought more adverse weather
to the region today. Aviation terminals were bombarded with strong
gusty winds, probably LLWS, periods of moderate to heavy rains,
and of course lower Cigs and VIS. Early afternoon radar and Sat
pictures showed a distinct frontal boundary offshore with some
associated light convection. Expecting surface winds to subside in
afternoon. Also, a Brief period of weather improvement late
afternoon into early evening before another wave of stormy weather
moves across the region through Friday. This system may also
bring in some IFR conditions. Above surface winds will again ramp
up overnight which will warrant LLSW back into the TAFS. /TA

&&

.MARINE... Gale force south winds have quickly subsided in the
northern waters this afternoon, and should stay comparatively weak
through this evening. However these should strengthen once again
tomorrow morning to SC advisory levels across northern waters
tomorrow morning, with a few gale force gusts possible for the
northern offshore waters. Beyond Friday, winds look to stay below
15kt through the weekend.

Confused seas will continue to dominate for the next few days.
Currently a mid period WNW swell is building, and this swell will
continue to fill in through late tonight. This is joined by locally
driven short period SW wind seas, which peak around the same time as
the WNW swell tonight. Current combined seas of 12 to 14ft at 9 to
11 seconds will persist through tomorrow night. SC advisory level
seas should begin to weaken by Saturday morning as the shorter
period waves filter out with the dying south winds, leaving the
remnants of this mid period WNW swell to reign through the weekend.
In the long range we are expecting a pair of larger, longer period
west swells to fill in next week.
/TDJ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Flash Flood Watch through Friday afternoon for CAZ107-110-113.

     Wind Advisory until 5 PM PST this afternoon for CAZ101-102-
     104>106.

     Wind Advisory from 4 AM Friday to noon PST Saturday for CAZ101-
     102-105.

     Coastal Flood Advisory from 9 AM to 1 PM PST Friday for CAZ103.

NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 6 AM PST Saturday for PZZ450-470.

     Small Craft Advisory until 6 PM PST this evening for PZZ455.

     Small Craft Advisory from midnight tonight to 6 AM PST Saturday
     for PZZ455.

     Small Craft Advisory until noon PST Saturday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 22, 3:27 AM PST, 22 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
327 AM PST Thu Nov 22 2018

CAZ108-109-111-112-231130-
Southern Trinity-Mendocino Coast-Northeastern Mendocino Interior-
Southwestern Mendocino Interior-
327 AM PST Thu Nov 22 2018

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Significant rainfall and breezy winds will occur today. Falling
rocks on mountain roads, rapid rises on area creeks and streams, and
locally slippery road conditions due to ponding water will be
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Significant rainfall and breezy winds will occur Friday. Falling
rocks on mountain roads, rapid rises on area creeks and streams, and
locally slippery road conditions due to ponding of water on roadways
will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. However, rainfall
reports would be appreciated.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ101-102-104>106-231130-
Coastal Del Norte-Del Norte Interior-Southwestern Humboldt-
Northern Humboldt Interior-Southern Humboldt Interior-
327 AM PST Thu Nov 22 2018

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM PST THIS
AFTERNOON...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Significant rainfall and strong winds will occur today. Falling
rocks on mountain roads, rapid rises on area creeks and streams, and
locally slippery road conditions due to ponding water will be
possible. A Wind Advisory is currently in effect through this
afternoon.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Significant rainfall and strong winds will occur Friday. Falling
rocks on mountain roads, rapid rises on area creeks and streams, and
locally slippery road conditions due to ponding of water on roadways
will be possible.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. However, rainfall
reports would be appreciated.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ107-110-113-231130-
Northern Trinity-Northwestern Mendocino Interior-
Southeastern Mendocino Interior-
327 AM PST Thu Nov 22 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Significant rainfall and breezy winds will occur today. Falling
rocks on mountain roads, rapid rises on area creeks and streams, and
locally slippery road conditions due to ponding water will be
possible. A Flash Flood Watch is also currently in effect for the
Carr, Delta, and Mendocino Complex burn areas through Friday morning.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Significant rainfall and breezy winds will occur Friday. Falling
rocks on mountain roads, rapid rises on area creeks and streams, and
locally slippery road conditions due to ponding water will be
possible. A Flash Flood Watch is in effect for the Carr, Delta, and
Mendocino Complex burn areas through Friday morning.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. However, rainfall
reports would be appreciated.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ103-231130-
Northern Humboldt Coast-
327 AM PST Thu Nov 22 2018

...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM TO 1 PM PST FRIDAY...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

Significant rainfall and breezy winds will occur today. Falling
rocks on mountain roads, rapid rises on area creeks and streams, and
locally slippery road conditions due to ponding water will be
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Significant rainfall and breezy winds will occur Friday. Falling
rocks on mountain roads, rapid rises on area creeks and streams, and
locally slippery road conditions due to ponding water will be
possible.

Minor coastal flooding will be possible around Humboldt Bay Friday
morning due to high astronomical tides and strong southerly winds.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time. However, rainfall
reports would be appreciated.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

In the hours before

Local storm report, Nov 22, 10:13 PM PST, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
1013 PM PST THU NOV 22 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     SNOW             14 N CARRVILLE          41.27N 122.70W
11/22/2018  E7.0 INCH        TRINITY            CA   PUBLIC

            FACEBOOK REPORT, DURATION UNKNOWN. 6 TO 8
            INCHES OF NEW SNOW ALONG HIGHWAY 3 AT SCOTT
            MOUNTAIN SUMMIT.

&&

BRC

Nearby

Gale Warnings in California, 2018Every gale warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.